Meds not working anymore

This topic contains 6 replies, has 4 voices, and was last updated by  beeles 1 day, 15 hours ago.

  • Author
    Posts
  • #135624

    beeles
    Participant

    My son is 9 1/2 and been on Concerta 54 mg for a year and a half. It worked very well for initially but now doesn’t seem as effective and he’s at the maximum dose. Has this happened to anyone else and what did you do? He is on the impulsivity side of ADHD, not a focus or attention issue per se.

  • #135660

    Penny Williams
    Keymaster

    Concerta kept losing effectiveness for my son too. We tried adding lots of different medications to sustain efficacy. Ammantadine helped for a couple years, but built up in his system and caused side effects like severe anxiety.

    There are two types of stimulants: amphetamine (Adderall, Vyvanse, Evekeo…) and methylphenidate (Ritalin, Concerta, Quillivant…). Almost everyone does well on one type or the other, but not both. It may be that your child would do better on an amphetamine-based stimulant. Or simply on a different methylphenidate. Every medication is somewhat different, even if they’re the same type.

    A Patient’s Primer on the Stimulant Medications Used to Treat ADHD

    Penny
    ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism

  • #135677

    Aaron Lewis
    Participant

    I would advise trying a different medication. It could also be your son needs a higher dose than 54 mg.

    • This reply was modified 3 days, 18 hours ago by  Aaron Lewis.
  • #135790

    AutumnDraidean
    Participant

    Is it a generic Concerta? If so, can you try a different manufacturer. Often somewhere on the bottle there’s a notation of what manufacturer it is, see if another pharmacy has a different version?

    • #135793

      beeles
      Participant

      Not generic, no

  • #135849

    Aaron Lewis
    Participant

    This situation is something you need to talk to a doctor about. It could be your son needs a higher dosage of the medication, or needs have his medication changed.

    • #135862

      beeles
      Participant

      Yes, I realize that and we saw the doctor today. I was just wondering if others had experienced this and if they changed to a different med or supplemented the med

You must be logged in to reply to this topic.